Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 146, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 18, 2001, 2:39 PM CDT for Baldwin County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 18, 2001, 2:39 PM CDT (19:39 UTC)
- Expired
- Aug 18, 2001, 3:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Baldwin County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2982 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794 WUUS54 KMOB 181940 SVRMOB ALC003-182030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 239 PM CDT SAT AUG 18 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 330 PM CDT * AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR STOCKTON...MOVING EAST AT 10 MPH. * THE SEVERE STORM WILL REMAIN OVER MAINLY RURAL AREAS OF... CENTRAL BALDWIN COUNTY. STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3099 8781 3081 8779 3083 8765 3105 8770
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:00 AM CDT, 11 hours 39 minutes earlier.
Area forecast discussion, Aug 18, 3:00 AM CDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 AM CDT SAT AUG 18 2001 LARGE H5 TROF CONTINUES TO CHUG INTO THE EASTERN STATES THROUGH SUNDAY NIGHT WHILE THE RIDGING WEAKENS OVER THE NORTHERN GULF. SERIES OF MID LEVEL SHORTWAVES EMBEDDED IN SOUTHERN EXTENT OF THE WESTERLIES LOOK TO MOVE ACROSS THE AREA TODAY THROUGH SUNDAY...ALTHOUGH TIMING IS DIFFICULT TO PIN DOWN. THUNDERSTORM COMPLEX THAT MOVED ACROSS THE AREA LAST EVENING LEFT AN OUTFLOW BOUNDARY THAT APPEARS TO BE LOCATED FROM JUST SOUTH OF THE NORTHWEST FL PANHANDLE TO SOUTHERN BALDWIN COUNTY THEN BACK TO JUST SOUTH OF PIB PER KMOB RADAR LOOP AND AP PATTERN. AS A MID LEVEL SHORTWAVE APPROACHES TODAY AND SURFACE FLOW BECOMES SOUTHWESTERLY WITH THE AID OF SEA BREEZE CYCLE...EXPECT THE BEST COVERAGE OVER THE COASTAL COUNTIES AND SOUTHEAST MS...WITH LEAST COVERAGE OVER GZH AREA. GZH AREA MAY RECEIVE A BIT MORE COVERAGE TONIGHT AS THE WESTERLY STEERING FLOW MOVES THE AFTERNOONS CONVECTION THAT WAY DURING THE EVENING HOURS. AS THE H5 TROF ADVANCES FURTHER INTO THE SOUTHEAST STATES...MODELS DISAGREE ON STRENGTH AND TIMING OF EMBEDDED SHORTWAVES...SO WILL GO WITH CHANCE POPS ON SUNDAY ACROSS THE AREA FOR NOW. MARINE AND FIRE...NO HIGHLIGHTS. SOUTHWEST WINDS 10 TO 15 KNOTS THROUGH SUNDAY. SEAS 2 FEET OR LESS. EXTENDED RANGE...MAY SEE SOME CHANGES TO THE LATTER PORTION OF THE EXTENDED PERIOD DEPENDING ON WEATHER FEATURES...BUT FOR NOW WILL JUST LEAVE THE CURRENT EXTENDED PACKAGE AS IS. PRELIM NUMBERS... MOB TE 091/074 091/073 092 295242 PNS TE 090/076 091/076 091 295242 DTS TE 089/079 089/079 089 295242 GZH EE 090/072 092/071 093 293332 2R0 TE 092/071 093/067 093 295232 61A TE 092/071 093/068 093 295232 .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:53 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 67 min |
| Aug 17, 8:08 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 52 min |
| Aug 18, 2:55 PM CDT | Tornado Warning | MOB | Baldwin | 35 min |
| Aug 18, 3:57 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.